Alert archive / Missouri / Tornado Warnings in 2018
Tornado Warning 3, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at Feb 24, 2018, 6:19 PM CST for New Madrid County, Missouri. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 24, 2018, 6:19 PM CST (00:19 UTC)
- Expired
- Feb 24, 2018, 6:45 PM CST
- In force
- 26 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County New Madrid County, MO
The radar
The Paducah radar (KPAH), 102 km from the middle of the area, began a volume at 00:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 24, 3:16 PM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.3 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 78 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 1167 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 235 m²/s²
- 0-3 km storm-relative helicity
- 256 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted.
781
WFUS53 KPAH 250019
TORPAH
MOC143-250045-
/O.NEW.KPAH.TO.W.0003.180225T0019Z-180225T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Paducah KY
619 PM CST SAT FEB 24 2018
The National Weather Service in Paducah has issued a
* Tornado Warning for...
Southwestern New Madrid County in southeastern Missouri...
* Until 645 PM CST
* At 618 PM CST, a severe thunderstorm capable of producing a tornado
was located over Gideon, or 9 miles southeast of Malden, moving
east at 55 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Portageville, New Madrid, Lilbourn, Hunter-Dawson State Historic
Site, Gideon, Parma, Marston, Howardville, Risco, Tallapoosa,
Catron and North Lilbourn.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3639 8997 3655 8995 3662 8996 3663 8970
3668 8970 3672 8952 3658 8952 3658 8955
3656 8957 3653 8957 3648 8952 3646 8952
3643 8955 3640 8953 3639 8959 3641 8961
3640 8967 3643 8974 3639 8975
TIME...MOT...LOC 0018Z 262DEG 29KT 3647 8988
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
071 follow-up statement
249
WWUS53 KPAH 250036
SVSPAH
Severe Weather Statement
National Weather Service Paducah KY
636 PM CST SAT FEB 24 2018
MOC143-250045-
/O.CON.KPAH.TO.W.0003.000000T0000Z-180225T0045Z/
New Madrid MO-
636 PM CST SAT FEB 24 2018
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 PM CST FOR CENTRAL
NEW MADRID COUNTY...
At 635 PM CST, a severe thunderstorm capable of producing a tornado
was located over Hunter-Dawson State Historic Site, moving northeast
at 55 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Portageville, New Madrid, Lilbourn, Hunter-Dawson State Historic
Site, Marston, Howardville and North Lilbourn.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3663 8970 3668 8970 3672 8952 3658 8952
3658 8955 3656 8957 3653 8957 3648 8952
3646 8952 3643 8955 3640 8953 3639 8959
3641 8961 3640 8967 3643 8974 3639 8975
TIME...MOT...LOC 0035Z 235DEG 82KT 3663 8954
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
07What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Feb 24, 1:24 PM CST, 4 hours 55 minutes earlier.
Area forecast discussion, Feb 24, 1:24 PM CST, 4 hours 55 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
124 PM CST Sat Feb 24 2018
.SHORT TERM...(Tonight through Monday night)
Issued at 109 PM CST Sat Feb 24 2018
Going forecast is coming into form/on track. If anything, some of
the short term modeling has it here/pushing thru a little quicker,
which is in part why SPC has shaved the western edge of our
Enhanced (svr) risk zone. But all things remain virtually
unchanged, with increasing wind shear/instability peaking around
00Z or shortly thereafter. See linear development already upstream
over western AR, and the warm sector convection is ongoing on
into our southern border counties. Anticipate increasing
convective threat thru nightfall, continuing into early evening
hours. Still high pw's will keep the flooding rains a hazard, with
another 1-2" possible thru the end of the event (higher amounts
locally in thunderstorms). So will re-up the FFA (and FLW's) and
continue thru tmrw morning, as we monitor for severe likelihood
thru the evening hours. It looks like a quick/sharp west to east
exit in the 06z-09z time frame with all pcpn over entirely by
12z. The remainder of the short term (Sunday thru Monday night)
will be recovery time, with High pressure giving dry weather and
generally seasonal temps for this time of year.
.LONG TERM...(Tuesday through Saturday)
Issued at 109 PM CST Sat Feb 24 2018
Ran with the blend and targeted the mid week rain chance,
starting Tue night and ending Thursday evening. During that time
frame, the models are increasingly signalling a wet pattern, with
another 1 to 2 inches on average possible, mainly along/south of
the Ohio river. This won't give a whole lot of recovery time from
the previous wetting, upwards to 3 days. Did go ahead and include
some elevated thunder risk late Tue night, and then again Wed
evening, as GFS shows supportive showalters and even some mucape
in the lower 1 km on the back end (time). This could result in
some locally higher totals, and depending upon how our river stems
are responding, may result in another headline/watch scenario. Not
too sold on convective chances just yet, so that's a maybe, but am
sold on some wet weather for the overall time frame.
Temps hold generally mild for this time of year, with a late week
cooldown behind the mid week storm system/wake of its departure.
&&
.AVIATION...
Issued at 109 PM CST Sat Feb 24 2018
Warm front lifting north will keep restricted cigs/vsbys, along
with increasing rain chances, in the forecast. Behind it, linear
convective chances increase into the evening hours, with IFR
restrictions forecast in thunderstorms for its passage. Gusty
south winds will shift to northwest overnight/with fropa, then
diminish upon clearing out/with high pressure taking over tmrw.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...Flood Watch through late tonight for ILZ075>078-080>094.
MO...Flood Watch through late tonight for MOZ076-086-087-100-107>112-
114.
IN...Flood Watch through late tonight for INZ081-082-085>088.
KY...Flood Watch through late tonight for KYZ001>022.
&&Hazardous weather outlook, Feb 24, 3:30 PM CST, 2 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 330 PM CST Sat Feb 24 2018 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-251100- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 330 PM CST Sat Feb 24 2018 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...This Afternoon and Tonight Showers and Thunderstorms this afternoon and evening, into the overnight hours, will pose a severe weather and flooding hazard. A Tornado Watch is in effect until 9 pm for most of southeast Missouri, western Kentucky, and far southern Illinois. Refer to the Watch product for details. A Flood Watch remains in effect through late tonight, and that product can be referenced for additional details. In addition, Flood and Flash Flood Warnings remain in effect as a line of thunderstorms with heavy rain impact the area. Numerous river flood warnings are also in effect. Refer to the warning products and their follow up statements for more details. .DAYS TWO THROUGH SEVEN...Sunday through Friday An additional 1 to 2 inches of rainfall is possible during the mid week time frame. Refer to the flood warnings and statements for important river flood details, including the latest updated information. .SPOTTER INFORMATION STATEMENT... Spotter activation is requested this afternoon and evening for the Tornado Watch. All reports of storm activity are appreciated.
In the hours before
Local storm report, Feb 24, 5:38 PM CST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
538 PM CST SAT FEB 24 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM FLASH FLOOD SE MARION 37.73N 88.94W
02/24/2018 WILLIAMSON IL TRAINED SPOTTER
NUMEROUS ROADS FLOODED AROUND MARION.
&&
ALRSpecial weather statement, Feb 24, 5:40 PM CST, 39 minutes before
Special Weather Statement
National Weather Service Paducah KY
540 PM CST SAT FEB 24 2018
ILZ092-093-MOZ111-250015-
Alexander IL-Pulaski IL-Scott MO-
540 PM CST SAT FEB 24 2018
...SIGNIFICANT WEATHER ADVISORY FOR PULASKI...ALEXANDER AND
NORTHEASTERN SCOTT COUNTIES UNTIL 615 PM CST...
At 538 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Scott City to near Benton. Movement was
east at 45 mph.
Winds in excess of 40 mph will be possible with these storms. With
the saturated ground in place, some trees may be knocked down with
this wind.
Locations impacted include...
Cape Girardeau, Scott City, Cairo, Mounds, Tamms, Mound City, Kelso,
Karnak, Olive Branch, Horseshoe Lake Conservation Area, Ullin,
Thebes, Olmsted, New Grand Chain, Pulaski, Commerce and East Cape
Girardea.
A tornado watch remains in effect until 900 PM CST for southern
Illinois...western Kentucky...and southeastern Missouri.
LAT...LON 3709 8955 3724 8956 3725 8949 3730 8952
3733 8943 3733 8904 3729 8904 3731 8901
3730 8893 3723 8893 3723 8898 3721 8903
3717 8908 3705 8918 3704 8924 3707 8926
3707 8931 3706 8931 3703 8928
TIME...MOT...LOC 2338Z 249DEG 40KT 3724 8948 3707 8950
SPSpecial weather statement, Feb 24, 5:49 PM CST, 30 minutes before
Special Weather Statement
National Weather Service Paducah KY
549 PM CST SAT FEB 24 2018
ILZ088-089-250030-
Union IL-Johnson IL-
549 PM CST SAT FEB 24 2018
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN UNION AND JOHNSON
COUNTIES UNTIL 630 PM CST...
At 548 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles west of Goreville to near Dongola.
Movement was east at 35 mph.
Winds in excess of 40 mph will be possible with these storms. With
the saturated ground in place, some trees may be knocked down with
this wind.
Locations impacted include...
Anna, Vienna, Goreville, Dongola, Lake Of Egypt Area, Cypress, New
Burnside, Buncombe, Belknap, Mill Creek and Simpson.
A tornado watch remains in effect until 900 PM CST for southern
Illinois.
LAT...LON 3733 8904 3734 8928 3760 8915 3760 8871
3734 8871 3734 8890 3732 8890 3730 8893
3730 8896 3731 8901 3729 8904
TIME...MOT...LOC 2348Z 256DEG 31KT 3759 8909 3734 8920
SPLocal storm report, Feb 24, 5:54 PM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
554 PM CST SAT FEB 24 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM FLASH FLOOD 3 S HENDRICKSON 36.86N 90.47W
02/24/2018 BUTLER MO BROADCAST MEDIA
TOWERS ROAD AT RIPPLE LANE COMPLETELY UNDER WATER WITH
PARTS OF THE ROAD WASHING OUT QUICKLY.
&&
ALRLocal storm report, Feb 24, 6:04 PM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
604 PM CST SAT FEB 24 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM FLASH FLOOD CREAL SPRINGS 37.62N 88.84W
02/24/2018 WILLIAMSON IL FIRE DEPT/RESCUE
SEVERAL ROADS IN THE SOUTHERN PORTION OF WILLIAMSON
COUNTY QUICKLY BECOMING IMPASSABLE.
&&
ALRLocal storm report, Feb 24, 6:15 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
615 PM CST SAT FEB 24 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0604 PM FLASH FLOOD 2 NW BROOKPORT 37.15N 88.65W
02/24/2018 MASSAC IL PUBLIC
PUBLIC REPORT OF WATER OVER STRAWBERRY ROAD.
&&
ALRThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 6:09 PM CST | Flash Flood Warning | PAH | Mississippi, New Madrid | 5 hr |
| Feb 24, 6:25 PM CST | Tornado Warning | PAH | Mississippi, New Madrid, Stoddard | 35 min |
| Feb 24, 8:30 PM CST | Areal Flood Warning | PAH | Bollinger, Butler, Cape Girardeau, Carter, Perry, Ripley and 1 more | 12 hr |
| Feb 25, 6:00 AM CST | River Flood Warning | PAH | Butler | 20 hr |
Nearby
Tornado Warnings in Missouri, 2018Every tornado warning in 2018Tornadoes in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.